Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

December 6, 20215 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Dec 6, 2021, 5:46 AM CST for 5 counties in Tennessee. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 6, 2021, 5:46 AM CST (11:46 UTC)
Expired
Dec 6, 2021, 6:30 AM CST
In force
44 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
50

Counties Macon County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 6, 5:59 AM CSTTORNADO3 W Hartsville, TNAN EF0 TORNADO TOUCHED DOWN JUST EAST OF HANKINS LANE AND CONTINUED EASTWARD WHERE IT BLEW DOWN SEVERAL TREES ON OLDHAM ROAD. THE TORNADO MOVED EAST ALONG OLD HIGHWAY 25 WHERE IT TOPPLED DOZENS OF TREES, DESTROYED A COUPLE OF BARNS AND OUTBUILDINGS, AND BLEW A
Dec 6, 6:00 AM CSTTSTM WND DMG2 W Hartsville, TNDAMAGE TO A BARN. A BUS/RV FLIPPED OVER. POSSIBLE TORNADO. TIME ESTIMATED VIA RADAR.
Dec 6, 6:04 AM CSTTSTM WND DMGHartsville, TNTREE DOWN BLOCKING THE ROAD ON RIVER STREET IN DOWNTOWN HARTSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

907 
WWUS84 KOHX 061146
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
546 AM CST Mon Dec 6 2021
 
TNZ008>010-027>031-062-064-061230-
Rutherford TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-
De Kalb TN-Jackson TN-Macon TN-Smith TN-
546 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of Smith, southeastern
Davidson, northwestern De Kalb, north central Rutherford,
northwestern Jackson, eastern Sumner, Wilson, northwestern Clay,
Macon and Trousdale Counties through 630 AM CST...

At 546 AM CST, Doppler radar was tracking strong thunderstorms along 
a line extending from near Westmoreland to Nashville. Movement was 
east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Gallatin, Lebanon, Lafayette, Carthage, Hartsville, Hendersonville,
Smyrna, La Vergne, Mount Juliet, Lakewood, Westmoreland, Watertown,
Gordonsville, Red Boiling Springs, Hermitage, Rural Hill, Antioch,
Belinda City, Hickman and South Carthage.

This includes the following highways...
 Interstate 40 between mile markers 215 and 261.
 Interstate 24 between mile markers 54 and 61.
 Interstate 840 between mile markers 63 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3662 8555 3597 8603 3604 8677 3665 8635
TIME...MOT...LOC 1146Z 276DEG 34KT 3664 8628 3608 8666 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Dec 6, 3:10 AM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Dec 6, 3:10 AM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
310 AM CST Mon Dec 6 2021

.DISCUSSION...

Decent SVR Wx potential continues to set up over the area as a strong
cold front approaches. This front is currently near our northwest
and will move rapidly across the mid-state this morning, moving
east of the Plateau by noon. The associated line to the northwest
is expected to accelerate a bit as it moves southeast, but there
will be plenty of development out ahead as well. LLJet ahead
continues to strengthen, ramping shear/helicity to high-end.
Instability is not exceptionally high but given other parameters/
features is plenty sufficient for a SVR storm or two to develop.
There may even be potential for a few spinups along the leading
edge of the incoming QLCS as its orientation shifts more N/S over
the next few hours, but mainly west of I65. Parameters do show a
moderate drop-off as we head toward the Plateau so while we are
likely to see this line strengthen some across our northwest, we
should also see a weakening trend as it moves east of I-65. Heavy
rain/minor flooding also an issue across our northwest half but
this line should be moving quite good thus do not really
anticipate many impacts there. Showers and storms should end area-
wide by early afternoon.

Behind this system, we will see a very noticable cool down as a
SFC high crosses the OH/TN valleys, actually starting this
afternoon. Tuesday night, another upper wave approaches, which
passes early Wednesday. Models continue to keep pcpn largely
south/east of us near a weak front but did carry a small pop east
Tuesday night/Wednesday. If pcpn develops, we could even see an
early morning mix.

Overall mid-week will be dry, but a another dynamic system setting
up for late week and into the weekend, eventually culminating with
a passing cold front and sharp upper trough on Saturday. We are
likely to see bigger impacts starting Thursday night but
Saturday at this point looks like a washout. But things will dry
out Sunday.

&&

.AVIATION...
06Z TAF DISCUSSION.

Cold front will be on approach late tonight and will move into our
northwestern counties around 09Z. Look for showers to begin with
the fropa, and a small window of heavier tstms will occur just
ahead of the front. Shear is on the strong side and look for wind
gusts to persist for both convective and non convective scenarios.
The front and convection will clear the Plateau around 15Z.
Clearing will commence in our northwest around 18Z and transition
quickly eastward.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      55  28  44  33  51 / 100   0   0  10  10
Clarksville    48  25  42  30  49 /  80   0   0  10  10
Crossville     58  25  45  33  48 / 100   0   0  20  20
Columbia       55  28  46  33  52 / 100   0   0  10  10
Lawrenceburg   58  28  46  33  52 / 100   0   0  20  10
Waverly        51  26  44  32  50 /  90   0   0  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........21
Hazardous weather outlook, Dec 6, 3:24 AM CST, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
324 AM CST Mon Dec 6 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-071030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
324 AM CST Mon Dec 6 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Isolated strong to severe storms are possible through late morning,
mainly around and west of I-65. Damaging wind is the main threat,
but a brief spinup tornado is also possible. Minor flooding may also
occur, mainly west of I-65.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

07

In the hours before

Special weather statement, Dec 6, 12:53 AM CST, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
1253 AM CST Mon Dec 6 2021

TNZ005-006-060745-
Stewart TN-Montgomery TN-
1253 AM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of northwestern
Montgomery and Stewart Counties through 145 AM CST...

At 1252 AM CST, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dover, Big Rock, Land Between The Lakes, Indian Mound and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CST for
Middle Tennessee.

&&

LAT...LON 3647 8805 3649 8806 3653 8803 3661 8805
      3667 8790 3666 8785 3663 8785 3664 8749
      3654 8748 3640 8802 3645 8806
TIME...MOT...LOC 0652Z 238DEG 34KT 3652 8802

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Schaper
Local storm report, Dec 6, 4:47 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 AM CST MON DEC 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     TSTM WND DMG     3 ENE DOVER             36.49N 87.79W
12/06/2021                   STEWART            TN   LAW ENFORCEMENT

            CONCENTRATED AREA OF DOWNED TREES NEAR CROSS
            CREEKS WILDLIFE REFUGE HEADQUARTERS.

&&

BMS
Local storm report, Dec 6, 4:51 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
451 AM CST MON DEC 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 AM     TSTM WND GST     5 NW CLARKSVILLE        36.62N 87.42W
12/06/2021  M53 MPH          MONTGOMERY         TN   ASOS

            ASOS STATION KCKV CLARKSVILLE OUTLAW FIELD.

&&

BMS
Local storm report, Dec 6, 4:56 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 AM CST MON DEC 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     TSTM WND DMG     2 S VANLEER             36.21N 87.45W
12/06/2021                   DICKSON            TN   AMATEUR RADIO

            TREE DOWN ON HOUSE W/LIMB THROUGH WINDOW IN
            THE 1200 BLOCK OF UPPER CREEK ROAD.

&&

BMS
Special weather statement, Dec 6, 5:16 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
516 AM CST Mon Dec 6 2021

TNZ024>027-056>060-061215-
Hickman TN-Williamson TN-Dickson TN-Lewis TN-Davidson TN-
Humphreys TN-Maury TN-Cheatham TN-Perry TN-
516 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southwestern
Davidson, northwestern Lewis, southern Dickson, northwestern Maury,
northwestern Williamson, south central Cheatham, Perry, central
Humphreys and Hickman Counties through 615 AM CST...

At 515 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Dickson to Reagan. Movement was east at
55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Dickson, Hohenwald, Centerville, Linden, Brentwood, Forest
Hills, Oak Hill, White Bluff, Kingston Springs, Pegram, McEwen,
Burns, Hurricane Mills, Fairview, Bellevue, Charlotte, Lobelville,
Bon Aqua and Kimmins.

This includes the following highways...
 Interstate 40 between mile markers 136 and 196.
 Interstate 65 between mile markers 69 and 75.
 Interstate 840 between mile markers 1 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
      3587 8794 3594 8793 3620 8753 3603 8668
      3549 8762 3550 8798 3553 8798 3562 8804
TIME...MOT...LOC 1115Z 270DEG 47KT 3614 8739 3556 8845

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Shamburger
Special weather statement, Dec 6, 5:46 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
546 AM CST Mon Dec 6 2021

TNZ008>010-027>031-062-064-061230-
Rutherford TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-
De Kalb TN-Jackson TN-Macon TN-Smith TN-
546 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of Smith, southeastern
Davidson, northwestern De Kalb, north central Rutherford,
northwestern Jackson, eastern Sumner, Wilson, northwestern Clay,
Macon and Trousdale Counties through 630 AM CST...

At 546 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to Nashville. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gallatin, Lebanon, Lafayette, Carthage, Hartsville, Hendersonville,
Smyrna, La Vergne, Mount Juliet, Lakewood, Westmoreland, Watertown,
Gordonsville, Red Boiling Springs, Hermitage, Rural Hill, Antioch,
Belinda City, Hickman and South Carthage.

This includes the following highways...
 Interstate 40 between mile markers 215 and 261.
 Interstate 24 between mile markers 54 and 61.
 Interstate 840 between mile markers 63 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3662 8555 3597 8603 3604 8677 3665 8635
TIME...MOT...LOC 1146Z 276DEG 34KT 3664 8628 3608 8666

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 6:25 PM CSTSpecial Weather StatementOHXHickman35 min
Dec 6, 12:53 AM CSTSpecial Weather StatementOHXStewart52 min
Dec 6, 3:54 AM CSTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart51 min
Dec 6, 4:14 AM CSTTornado WarningOHXStewart16 min
Dec 6, 4:39 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson41 min
Dec 6, 4:51 AM CSTTornado WarningOHXMontgomery, Robertson12 min
Dec 6, 5:09 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner, Wilson36 min
Dec 6, 5:16 AM CSTSpecial Weather StatementOHXDickson, Hickman, Perry59 min
Dec 6, 6:02 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale, Wilson43 min
Dec 6, 6:03 AM CSTTornado WarningOHXMacon, Smith, Trousdale27 min
Dec 6, 6:32 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne58 min
Dec 6, 6:38 AM CSTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more37 min
Dec 6, 6:40 AM CSTTornado WarningOHXGiles, Lawrence35 min
Dec 6, 6:56 AM CSTTornado WarningOHXClay, Overton, Pickett19 min
Dec 6, 7:11 AM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam49 min
Dec 6, 7:15 AM CSTTornado WarningOHXFentress, Pickett30 min
Dec 6, 7:21 AM CSTSevere Thunderstorm WarningOHXBedford, Coffee, Giles, Marshall39 min
Dec 6, 7:40 AM CSTTornado WarningOHXBedford, Coffee21 min
Dec 6, 7:59 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren31 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.